May 04, 2010,
M.P. asks from Decatur, GA on February 08, 2007
IUD & Anger?
I am wondering if anyone else is having anger issues?
I have been wondering lately if it's related to the IUD I got after having my little one over a year ago. The mood swings are so very sudden and extreme (compared myself to the incredible hulk yesterday) that I am realizing something has to change before my kid thinks it's okay to act this way.
So, I was wondering if anyone else with an IUD (mine is the Mirena) is having mood issues like this? I'm scheduled to get it taken out already & hoping that will help.
1 mom found this helpful
So What Happened?™
The medical professionals seemed surprised that I linked the anger with the IUD. (But these professionals were surprised to hear that I'd had the same issues with the pill, so we'll see what other info we can teach them through experience)
It's only been just over a month now, but I feel like things are starting to level out. It has been a bit weird getting back into the routine of a period and all that goes with it. Years have gone by with no period, so that seems to be the biggest change so far.
S.S. answers from Houston on February 09, 2007
I have been on Mirena since September 2006. I have not had any problems that I have recognized, emotional or physically.
Everyone may respond differently, and hopefully by removing it, you will improve.
M. answers from Atlanta on February 09, 2007
I have a Mirena IUD and I love it. I got a paraguard one right after my daughter was born- it was great too. Then about 3 months ago it started getting loose and my gyn told me abou tis new Mirena one. I have had good results so far. i do notice a bit more emotional-ness at times but nothing like I used to have.
I had alot of problems with anger when my daughter was a toddler. She is 6 now and it's much better. I don't know you or anything- but at the time for me I think it was more lack of sleep, always being busy, some hormonal issues- but it is my opinion that it probably doesn't have alot to do with the IUD but with everything going on in your life.
You're under alot of pressure even if it doesn't feel like it. You're responsible for so many things and if you're like me and have 0 patience- it's easy to lose your temper.
Only uou know your body and when it changes and what's normal and what's not- but my opinion is that it's probably not all that much related to the IUD. Best of luck either way though. I hope you're able to get past this rough patch of time!
M. (that's my name too! and my daughter!)
N.P. answers from Atlanta on February 15, 2007
i have the copper IUD and i love it there is no hormones so you will not have to worry about mood swings. when i was on the pill it took me 5 different kinds to find the one that worked for me. and after i had my baby i did not want to go through that again so my doctor told me about the copper IUD. with Mirena there is still the hormones. i love the copper IUD i have no mood swings it lasts for 10 years and it is as effective as having your tubes tied. you should check into that instead of Minera if you are still wanting brith control with out the mood swings there are still some other side effects. i would get some more info on it i love it and it has worked for me i definitely recommend it.
L.J. answers from Atlanta on February 08, 2007
Well I had a 10 yr IUD which I just got removed after 7 yrs. My experience with it was infections. I found that I kept getting infections like bacteria vaginosis and yeast. I had the copper IUD and I couldn't understand why I kept getting this, also I experienced many cramps and unusual pain. The problem with the IUD is it's a foreign object in the body that it doesn't recognize. Therefore you may have alot of different reactions to it. I do know that the doctors don't have all the answers because I would ask them about the infections and was told it wasn't linked. Well I took it out in Sept 2006 and I haven't had one infection since. Hope this helps. I have heard HORROR stories about the IUD and thats another reason why I got it out.
K.G. answers from Detroit on May 04, 2010
I am so happy that I read your comment bec I am schedule to have my Mirena taken out also. I have had the IUD for about 10 mths and I have a 3 yr old son I have been more angry than anything especially the week before my period and the week after I yell and scream an sometimes wounder if I am loosing my mind and this was not the case before the Mirena and another thing it is not like I can just carm down its as if there is blood rushing to my brain and I cant control it, yes ur right like the incredible hulk.
D.C. answers from Atlanta on March 10, 2010
I live in the North GA area, and I am having trouble finding a doctor that will do Mirena. Could anyone refer someone? Thanks!
A.Z. answers from Savannah on February 08, 2007
Actually I am having a similar situation and I am on the Depo. It has been two years since my last baby and I am still having trouble with PostPartum so with that today the doctor gave me Wellbutrin. I hope it helps. I have been on the depo for two years and six months. I went to the doctor today and he suggested that I look into two different birth controls, one being the IUD and the other the Nuva (I don't know if that is the correct name for it) Ring. He said that the IUD and the ring are the better choices for less hormone distribution and convenience. He said that there are pills that give out the same amount of hormones as the ring, meaning a low amount as low as you can get to still be affective. Well I hope this helps you with your decision. I would ask your doctor what to do before you take it out. I really don't think it is your IUD though that is just my opinion based on what my doc said today. Good Luck, A. www.busymomsworkathome.com
S.A. answers from Atlanta on February 09, 2007
Hmmm how odd that you mention that. I too am having some anger issues, but had not attributed it to my Mirena IUD. i suppose it could be possible, it does have hormones on it. I think I will question my Dr. when i go in for my check up too. Good Luck to you!
M. answers from Atlanta on February 09, 2007
I have been having similar issues and have the Mirena but had no idea it could be linked to that. I am taking prescription appetite suppressants on the diet program I'm on and I assumed it was from them.